MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC. EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCFJ8L
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) for the lot number 30096829m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
A male patient underwent a procedure with a ez steer¿ nav ds bi-directional electrophysiology catheter wherein pre-op, the packaging of the catheter was compromised.At the beginning of the procedure when the physician asked to get the catheter, when the packaging was opened, the distal end of the packaging and the catheter handle fell on the ground.Sterility of the product was compromised.The plastic packaging was not ¿clipped¿ correctly causing the catheter to fall.The catheter was exchanged, and they continued with the procedure.Product never used on patient.No patient consequences were reported.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 11/26/2018.Initial visual analysis indicate, "the returned product looks normal.The box nor any of its plastic parts was returned with the product." the analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref # (b)(4).
 
Additional Manufacturer Narrative
A male patient underwent a procedure with a ez steer¿ nav ds bi-directional electrophysiology catheter wherein pre-op, the packaging of the catheter was compromised.At the beginning of the procedure when the physician asked to get the catheter, when the packaging was opened, the distal end of the packaging and the catheter handle fell on the ground.Sterility of the product was compromised.Product investigation details: the product investigation has been completed.The device was visually inspected and it was found in good conditions.No analysis was performed since the packaging was not returned.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of failure from leaving the facility.The customer complaint cannot be confirmed.Manufacturer¿s ref # (b)(4).

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8080281
Report Number2029046-2018-02297
Device Sequence Number204019
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public10846835003048
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue NumberBN7TCFJ8L
Device Lot Number30096829M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/26/2018
12/12/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/03/2018
01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1